• Previous Article
    Time-inconsistent optimal control problems and the equilibrium HJB equation
  • MCRF Home
  • This Issue
  • Next Article
    Numerical null controllability of semi-linear 1-D heat equations: Fixed point, least squares and Newton methods
September  2012, 2(3): 247-270. doi: 10.3934/mcrf.2012.2.247

Controllability of the cubic Schroedinger equation via a low-dimensional source term

1. 

DiMaD, Università di Firenze, via delle Pandette 9, Firenze, 50127, Italy

Received  May 2011 Revised  November 2011 Published  August 2012

We study controllability of $d$-dimensional defocusing cubic Schroe-din-ger equation under periodic boundary conditions. The control is applied additively, via a source term, which is a linear combination of few complex exponentials (modes) with time-variant coefficients - controls. We manage to prove that controlling $2^d$ modes one can achieve controllability of the equation in each finite-dimensional projection of the evolution space $H^{s}(\mathbb{T}^d), \ s>d/2$, as well as approximate controllability in $H^{s}(\mathbb{T}^d)$. We also present a negative result regarding exact controllability of cubic Schroedinger equation via a finite-dimensional source term.
Citation: Andrey Sarychev. Controllability of the cubic Schroedinger equation via a low-dimensional source term. Mathematical Control & Related Fields, 2012, 2 (3) : 247-270. doi: 10.3934/mcrf.2012.2.247
References:
[1]

A. A. Agrachev and A. V.Sarychev, Controllability of 2D Euler and Navier-Stokes equations by degenerate forcing, Communications in Mathematical Physics, 265 (2006), 673-697. doi: 10.1007/s00220-006-0002-8.  Google Scholar

[2]

A. A. Agrachev and A. V.Sarychev, Solid controllability in fluid dynamics, in "Instability in Models Connected with Fluid Flows. I" (eds. C. Bardos and A. Fursikov), Int. Math. Ser. (N. Y.), 6, Springer, (2008), 1-35.  Google Scholar

[3]

J. M. Ball, J. E. Marsden and M. Slemrod, Controllability for distributed bilinear systems, SIAM J. Control Optimization, 20 (1982), 575-597. doi: 10.1137/0320042.  Google Scholar

[4]

K. Beauchard, Local controllability of a 1-D Schrödinger equation, J. Math Pures Appl. (9), 84 (2005), 851-956. doi: 10.1016/j.matpur.2005.02.005.  Google Scholar

[5]

K. Beauchard and J.-M.Coron, Controllability of a quantum particle in a moving potential well, J. Functional Analysis, 232 (2006), 328-389. doi: 10.1016/j.jfa.2005.03.021.  Google Scholar

[6]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I. Schrödinger equation, Geometric and Functional Analysis, 3 (1993), 107-156.  Google Scholar

[7]

N. Burq, P. Gérard and N. Tzvetkov, Strichartz estimates and the nonlinear Schrödinger equation on compact manifolds, American J. of Mathematics, 126 (2004), 569-605. doi: 10.1353/ajm.2004.0016.  Google Scholar

[8]

T. Chambrion, P. Mason, M. Sigalotti and U. Boscain, Controllability of the discrete-spectrum Schrödinger equation driven by an external field, Annales de l'Institut Henri Poincaré, Analyse Non Linéaire, 26 (2009), 329-349.  Google Scholar

[9]

B. Dehman, P. Gérard and G. Lebeau, Stabilization and control for the nonlinear Schrödinger equation on a compact surface, Mathematische Zeitschrift, 254 (2006), 729-749. doi: 10.1007/s00209-006-0005-3.  Google Scholar

[10]

H. Fattorini, Relaxation theorems, differential inclusions, and Filippov's theorem for relaxed controls in semilinear infinite-dimensional systems, J. of Differential Equations, 112 (1994), 131-153. doi: 10.1006/jdeq.1994.1097.  Google Scholar

[11]

H. Frankowska, A priori estimates for operational differential inclusions, J. Differential Equations, 84 (1990), 100-128. doi: 10.1016/0022-0396(90)90129-D.  Google Scholar

[12]

R. V. Gamkrelidze, "Principles of Optimal Control Theory," Revised edition, Mathematical Concepts and Methods in Science and Engineering, Vol. 7, Plenum Press, New York-London, 1978.  Google Scholar

[13]

R. Illner, H. Lange and H. Teismann, Limitations on the control of Schrödinger equation, ESAIM Control Optim. Calc. Var., 12 (2006), 615-635.  Google Scholar

[14]

I. Lasiecka and R. Triggiani, Exact controllability of semilinear abstract systems with application to waves and plates boundary control problems, Applied Mathematics and Optimization, 23 (1991), 109-154. doi: 10.1007/BF01442394.  Google Scholar

[15]

G. Lebeau, Contrôle de l'equation de Schrödinger, (French) [Control of the Schrödinger equation], J. Math. Pures Appl. (9), 71 (1992), 267-291.  Google Scholar

[16]

L. Rosier and B.-Y. Zhang, Local exact controllability and stabilizability of the nonlinear Schrödinger equation on a bounded interval, SIAM J. Control Optim., 48 (2009), 972-992. doi: 10.1137/070709578.  Google Scholar

[17]

A. Shirikyan, Euler equations are not exactly controllable by a finite-dimensional external force, Physica D, 237 (2008), 1317-1323. Google Scholar

[18]

H. J. Sussmann and W. Liu, Lie bracket extensions and averaging the single-bracket case, in "Nonholonomic Motion Planning" (ed. Z. X. Li and J. F. Canny), Kluwer Academic Publishers, (1993), 109-148. Google Scholar

[19]

T. Tao, "Nonlinear Dispersive Equations. Local and Global Analysis," CBMS Regional Conference Series in Mathematics, 106, Published for the Conference Board of the Mathematical Sciences, Washington, DC, by the American Mathematical Society, Providence, RI, 2006.  Google Scholar

[20]

E. Zuazua, Remarks on the controllability of the Schrödinger equation, in "Quantum Control: Mathematical and Numerical Challenges," CRM Proceedings and Lecture Notes, 33, Amer. Math. Soc., Providence, RI, (2003), 193-211.  Google Scholar

show all references

References:
[1]

A. A. Agrachev and A. V.Sarychev, Controllability of 2D Euler and Navier-Stokes equations by degenerate forcing, Communications in Mathematical Physics, 265 (2006), 673-697. doi: 10.1007/s00220-006-0002-8.  Google Scholar

[2]

A. A. Agrachev and A. V.Sarychev, Solid controllability in fluid dynamics, in "Instability in Models Connected with Fluid Flows. I" (eds. C. Bardos and A. Fursikov), Int. Math. Ser. (N. Y.), 6, Springer, (2008), 1-35.  Google Scholar

[3]

J. M. Ball, J. E. Marsden and M. Slemrod, Controllability for distributed bilinear systems, SIAM J. Control Optimization, 20 (1982), 575-597. doi: 10.1137/0320042.  Google Scholar

[4]

K. Beauchard, Local controllability of a 1-D Schrödinger equation, J. Math Pures Appl. (9), 84 (2005), 851-956. doi: 10.1016/j.matpur.2005.02.005.  Google Scholar

[5]

K. Beauchard and J.-M.Coron, Controllability of a quantum particle in a moving potential well, J. Functional Analysis, 232 (2006), 328-389. doi: 10.1016/j.jfa.2005.03.021.  Google Scholar

[6]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I. Schrödinger equation, Geometric and Functional Analysis, 3 (1993), 107-156.  Google Scholar

[7]

N. Burq, P. Gérard and N. Tzvetkov, Strichartz estimates and the nonlinear Schrödinger equation on compact manifolds, American J. of Mathematics, 126 (2004), 569-605. doi: 10.1353/ajm.2004.0016.  Google Scholar

[8]

T. Chambrion, P. Mason, M. Sigalotti and U. Boscain, Controllability of the discrete-spectrum Schrödinger equation driven by an external field, Annales de l'Institut Henri Poincaré, Analyse Non Linéaire, 26 (2009), 329-349.  Google Scholar

[9]

B. Dehman, P. Gérard and G. Lebeau, Stabilization and control for the nonlinear Schrödinger equation on a compact surface, Mathematische Zeitschrift, 254 (2006), 729-749. doi: 10.1007/s00209-006-0005-3.  Google Scholar

[10]

H. Fattorini, Relaxation theorems, differential inclusions, and Filippov's theorem for relaxed controls in semilinear infinite-dimensional systems, J. of Differential Equations, 112 (1994), 131-153. doi: 10.1006/jdeq.1994.1097.  Google Scholar

[11]

H. Frankowska, A priori estimates for operational differential inclusions, J. Differential Equations, 84 (1990), 100-128. doi: 10.1016/0022-0396(90)90129-D.  Google Scholar

[12]

R. V. Gamkrelidze, "Principles of Optimal Control Theory," Revised edition, Mathematical Concepts and Methods in Science and Engineering, Vol. 7, Plenum Press, New York-London, 1978.  Google Scholar

[13]

R. Illner, H. Lange and H. Teismann, Limitations on the control of Schrödinger equation, ESAIM Control Optim. Calc. Var., 12 (2006), 615-635.  Google Scholar

[14]

I. Lasiecka and R. Triggiani, Exact controllability of semilinear abstract systems with application to waves and plates boundary control problems, Applied Mathematics and Optimization, 23 (1991), 109-154. doi: 10.1007/BF01442394.  Google Scholar

[15]

G. Lebeau, Contrôle de l'equation de Schrödinger, (French) [Control of the Schrödinger equation], J. Math. Pures Appl. (9), 71 (1992), 267-291.  Google Scholar

[16]

L. Rosier and B.-Y. Zhang, Local exact controllability and stabilizability of the nonlinear Schrödinger equation on a bounded interval, SIAM J. Control Optim., 48 (2009), 972-992. doi: 10.1137/070709578.  Google Scholar

[17]

A. Shirikyan, Euler equations are not exactly controllable by a finite-dimensional external force, Physica D, 237 (2008), 1317-1323. Google Scholar

[18]

H. J. Sussmann and W. Liu, Lie bracket extensions and averaging the single-bracket case, in "Nonholonomic Motion Planning" (ed. Z. X. Li and J. F. Canny), Kluwer Academic Publishers, (1993), 109-148. Google Scholar

[19]

T. Tao, "Nonlinear Dispersive Equations. Local and Global Analysis," CBMS Regional Conference Series in Mathematics, 106, Published for the Conference Board of the Mathematical Sciences, Washington, DC, by the American Mathematical Society, Providence, RI, 2006.  Google Scholar

[20]

E. Zuazua, Remarks on the controllability of the Schrödinger equation, in "Quantum Control: Mathematical and Numerical Challenges," CRM Proceedings and Lecture Notes, 33, Amer. Math. Soc., Providence, RI, (2003), 193-211.  Google Scholar

[1]

Andrey Sarychev. Errata: Controllability of the cubic Schroedinger equation via a low-dimensional source term. Mathematical Control & Related Fields, 2014, 4 (2) : 261-261. doi: 10.3934/mcrf.2014.4.261

[2]

Mohamed Ouzahra. Approximate controllability of the semilinear reaction-diffusion equation governed by a multiplicative control. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021081

[3]

K. Ravikumar, Manil T. Mohan, A. Anguraj. Approximate controllability of a non-autonomous evolution equation in Banach spaces. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 461-485. doi: 10.3934/naco.2020038

[4]

Lianwen Wang. Approximate controllability and approximate null controllability of semilinear systems. Communications on Pure & Applied Analysis, 2006, 5 (4) : 953-962. doi: 10.3934/cpaa.2006.5.953

[5]

Elie Assémat, Marc Lapert, Dominique Sugny, Steffen J. Glaser. On the application of geometric optimal control theory to Nuclear Magnetic Resonance. Mathematical Control & Related Fields, 2013, 3 (4) : 375-396. doi: 10.3934/mcrf.2013.3.375

[6]

Yassine El Gantouh, Said Hadd, Abdelaziz Rhandi. Approximate controllability of network systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020091

[7]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control & Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

[8]

Mohamed Ouzahra. Controllability of the semilinear wave equation governed by a multiplicative control. Evolution Equations & Control Theory, 2019, 8 (4) : 669-686. doi: 10.3934/eect.2019039

[9]

Hans Weinberger. The approximate controllability of a model for mutant selection. Evolution Equations & Control Theory, 2013, 2 (4) : 741-747. doi: 10.3934/eect.2013.2.741

[10]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (2) : 651-680. doi: 10.3934/cpaa.2020284

[11]

Shi Jin, Dongsheng Yin. Computational high frequency wave diffraction by a corner via the Liouville equation and geometric theory of diffraction. Kinetic & Related Models, 2011, 4 (1) : 295-316. doi: 10.3934/krm.2011.4.295

[12]

Andrew D. Lewis, David R. Tyner. Geometric Jacobian linearization and LQR theory. Journal of Geometric Mechanics, 2010, 2 (4) : 397-440. doi: 10.3934/jgm.2010.2.397

[13]

Simone Farinelli. Geometric arbitrage theory and market dynamics. Journal of Geometric Mechanics, 2015, 7 (4) : 431-471. doi: 10.3934/jgm.2015.7.431

[14]

Ulrike Kant, Werner M. Seiler. Singularities in the geometric theory of differential equations. Conference Publications, 2011, 2011 (Special) : 784-793. doi: 10.3934/proc.2011.2011.784

[15]

Valentin Keyantuo, Mahamadi Warma. On the interior approximate controllability for fractional wave equations. Discrete & Continuous Dynamical Systems, 2016, 36 (7) : 3719-3739. doi: 10.3934/dcds.2016.36.3719

[16]

Guillaume Olive. Boundary approximate controllability of some linear parabolic systems. Evolution Equations & Control Theory, 2014, 3 (1) : 167-189. doi: 10.3934/eect.2014.3.167

[17]

Moncef Aouadi, Taoufik Moulahi. Approximate controllability of abstract nonsimple thermoelastic problem. Evolution Equations & Control Theory, 2015, 4 (4) : 373-389. doi: 10.3934/eect.2015.4.373

[18]

Hugo Leiva, Jahnett Uzcategui. Approximate controllability of discrete semilinear systems and applications. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1803-1812. doi: 10.3934/dcdsb.2016023

[19]

Hugo Leiva, Nelson Merentes, José L. Sánchez. Approximate controllability of semilinear reaction diffusion equations. Mathematical Control & Related Fields, 2012, 2 (2) : 171-182. doi: 10.3934/mcrf.2012.2.171

[20]

Eduardo Martínez. Classical field theory on Lie algebroids: Multisymplectic formalism. Journal of Geometric Mechanics, 2018, 10 (1) : 93-138. doi: 10.3934/jgm.2018004

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (49)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]